Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 21, NWS Grand Rapids, MI

November 12, 2013

NWS Grand Rapids, MI issued this gale warning at Nov 12, 2013, 11:34 AM EST. It took effect at Nov 13, 2013, 10:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2013, 11:34 AM EST (16:34 UTC)
In effect from
Nov 13, 2013, 10:00 AM EST
Expired
Nov 14, 2013, 3:20 AM EST
In force
17 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WHUS73 KGRR 121634
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1134 AM EST TUE NOV 12 2013

LMZ844>849-130045-
/O.EXT.KGRR.SC.Y.0091.000000T0000Z-131113T1500Z/
/O.NEW.KGRR.GL.W.0021.131113T1500Z-131114T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1134 AM EST TUE NOV 12 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 PM EST
THURSDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS DECREASING TO 15 TO 20 KNOTS
  LATE IN THE DAY. WEST INCREASING TO 15 TO 25 KNOTS TONIGHT AND
  SOUTHWEST GALES TO 35 KNOTS ON WEDNESDAY.

* WAVES...3 TO 6 FEET THROUGH TONIGHT INCREASING TO OVER 10 FEET
  ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
7 follow-up statements
706 
WHUS73 KGRR 122045
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EST TUE NOV 12 2013

LMZ844>849-130445-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-131113T1500Z/
/O.CON.KGRR.GL.W.0021.131113T1500Z-131114T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 PM EST TUE NOV 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 1 PM
EST THURSDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS BECOMING WEST AND INCREASING TO
  15 TO 25 KNOTS TONIGHT. SOUTHWEST GALES TO 35 KNOTS WILL DEVELOP ON
  WEDNESDAY AND LAST INTO THURSDAY.

* WAVES...3 TO 6 FEET INCREASING TO OVER 10 FEET LATE ON WEDNESDAY
  AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
804 
WHUS73 KGRR 130158
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
858 PM EST TUE NOV 12 2013

LMZ844>849-131000-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-131113T1500Z/
/O.CON.KGRR.GL.W.0021.131113T1500Z-131114T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
858 PM EST TUE NOV 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 1 PM
EST THURSDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS BECOMING WEST AND INCREASING 
  TO 15 TO 25 KNOTS OVERNIGHT. SOUTHWEST GALES TO 35 KNOTS WILL 
  DEVELOP ON WEDNESDAY AND LAST INTO THURSDAY. 

* WAVES...3 TO 6 FEET INCREASING TO OVER 10 FEET LATE ON 
  WEDNESDAY AND WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
834 
WHUS73 KGRR 130758
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
258 AM EST WED NOV 13 2013

LMZ844>849-131600-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-131113T1500Z/
/O.CON.KGRR.GL.W.0021.131113T1500Z-131114T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
258 AM EST WED NOV 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST THURSDAY...

* WINDS...WEST 15 TO 25 KNOTS INCREASING THIS MORNING WITH
  SOUTHWEST GALES TO 35 KNOTS LATE THIS MORNING LASTING INTO
  THURSDAY.

* WAVES...3 TO 6 FEET INCREASING TO OVER 10 FEET LATE TODAY INTO
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
970 
WHUS73 KGRR 131604
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 AM EST WED NOV 13 2013

LMZ844>849-140015-
/O.CON.KGRR.GL.W.0021.000000T0000Z-131114T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1104 AM EST WED NOV 13 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS WILL INCREASE TO GALES TO 40
  KNOTS THIS AFTERNOON AND EVENING. SOUTHWEST GALES TO 40 KNOTS
  WILL CONTINUE OVERNIGHT BEFORE DECREASING BACK TO 30 KNOTS
  THURSDAY MORNING.

* WAVES...5 TO 7 FOOT WAVES WILL BUILD INTO THE 9 TO 14 FOOT RANGE
  THIS EVENING. LARGE WAVES WILL PERSIST OVERNIGHT AND LAST INTO
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
559 
WHUS73 KGRR 132055
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EST WED NOV 13 2013

LMZ844>849-140500-
/O.CON.KGRR.GL.W.0021.000000T0000Z-131114T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 PM EST WED NOV 13 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

* WINDS...SOUTHWEST GALES OF 35 TO 40 KNOTS TONIGHT WILL DECREASE
  TO BELOW GALES LATE TONIGHT AND THURSDAY MORNING. SOUTHWEST
  WINDS TO 30 KNOTS ARE EXPECTED THURSDAY AFTERNOON.

* WAVES...WAVES TONIGHT WILL BUILD TO 10 TO 15 FEET NORTH OF
  SOUTH HAVEN. 7 TO 11 FOOT WAVES CAN BE EXPECTED BETWEEN ST. JOE
  AND SOUTH HAVEN TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
520 
WHUS73 KGRR 140227
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EST WED NOV 13 2013

LMZ844>849-141030-
/O.CON.KGRR.GL.W.0021.000000T0000Z-131114T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
927 PM EST WED NOV 13 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

* WINDS...SOUTHWEST GALES OF 35 TO 40 KNOTS TONIGHT WILL 
  DECREASE TO BELOW GALES LATE TONIGHT AND THURSDAY MORNING. 
  SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED THURSDAY AFTERNOON. 

* WAVES...WAVES WILL CONTINUE 10 TO 15 FEET NORTH OF SOUTH HAVEN. 7 TO
  11 FOOT WAVES CAN BE EXPECTED BETWEEN ST. JOE AND SOUTH HAVEN
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
773 
WHUS73 KGRR 140820
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 AM EST THU NOV 14 2013

LMZ844>849-141630-
/O.CAN.KGRR.GL.W.0021.000000T0000Z-131114T1800Z/
/O.NEW.KGRR.SC.Y.0092.131114T0820Z-131115T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
320 AM EST THU NOV 14 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST TO 30 KNOTS. 

* WAVES...6 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 12, 7:05 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 12, 7:05 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
705 AM EST TUE NOV 12 2013

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 330 AM EST TUE NOV 12 2013

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS MORNING WITHIN A FEW
MILES OF THE COAST.  AN ADDITIONAL INCH OR TWO WILL BE LIKELY BEFORE
THE SNOW TAPERS OFF THIS AFTERNOON.  ELSEWHERE SCATTERED SNOW
SHOWERS COULD BRING A LIGHT DUSTING.  ALL SNOW IS EXPECTED TO END OR
DIMINISH TO FLURRIES BY LATE THIS AFTERNOON.  THE WEATHER WILL BE
QUIET TONIGHT THROUGH THURSDAY WITH A GRADUAL WARM UP TO THE MID AND
UPPER 40S BY THURSDAY.

TEMPERATURES ARE EXPECTED TO WARM INTO THE 50S BY SUNDAY AND MONDAY
WITH A DECENT CHANCE OF RAIN SATURDAY NIGHT THROUGH MONDAY.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 330 AM EST TUE NOV 12 2013

DOMINANT SNOW BANDS CONTINUE EARLY THIS MORNING...PARTICULARLY
ACROSS MASON AND OCEANA COUNTIES...AND OCCASIONALLY IMPACTING FAR
WESTERN MUSKEGON AND VAN BUREN COUNTIES. HEADLINES LOOK FINE AS
THE MOISTURE DEPTH IS SHOWN TO BECOME MORE SHALLOW BY LATE MORNING
AND INTO THE AFTERNOON. HAVE ADDITIONAL ACCUMS OF UP TO ANOTHER
THREE INCHES POSSIBLE BEFORE WE SEE THE DIMINISHING TREND LATER
THIS MORNING.

OTHERWISE THE SHORT TERM IS RATHER QUIET WITH HIGH PRESSURE MOVING
ACROSS THE OHIO VALLEY ON WED.  SOUTHWEST WINDS WILL BECOME BRISK BY
WED AFTERNOON AND THESE SHOULD CONTINUE RIGHT INTO THURSDAY.  WE
WILL REMAIN DRY DURING THIS PERIOD...BUT THE RETURN FLOW WILL HELP
TEMPS WARM TO THE MID AND UPPER 40S BY THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 340 AM EST TUE NOV 12 2013

THE LONG TERM PERIOD WILL FEATURE ABOVE NORMAL TEMPERATURES AS A
BROAD LONGWAVE TROUGH EVOLVES OVER THE WESTERN HALF OF THE NATION
AND RESULTS IN DEEP SOUTHWEST FLOW ALOFT.

THE POTENTIAL EXISTS FOR OVER AN INCH OF RAIN AND PERHAPS SOME
THUNDERSTORMS ON SUNDAY AND MONDAY AS A MOIST FLOW OFF THE GULF
INTERACTS WITH A STALLED FRONTAL BOUNDARY JUST WEST OF MICHIGAN.

SEVERAL WAVES ARE PROGGED TO MOVE ALONG THIS FRONT... WITH THE
MAIN/FINAL WAVE CURRENTLY EXPECTED TO COME THROUGH ON MONDAY/MONDAY
NIGHT PER THE LATEST ECMWF. SHOULD THIS SOLUTION VERIFY... WITH A
DEEPENING SFC LOW TRACKING THROUGH MICHIGAN... WE COULD BE LOOKING
AT SHOWERS AND THUNDERSTORMS WITH TEMPERATURES IN THE 60S AHEAD OF
THE FRONT... FOLLOWED BY VERY WINDY CONDITIONS WITH FALLING
TEMPERATURES AND SNOW SHOWERS BEHIND THE FRONT. CONFIDENCE IS LOW
HOWEVER ON THE TIMING/TRACK/STRENGTH OF THIS WAVE SINCE THE GFS IS
CURRENTLY NOT IN GOOD AGREEMENT WITH THE ECMWF.

THE FRONTAL BOUNDARY FOR THURSDAY NIGHT AND FRIDAY STILL LOOKS VERY
WEAK AND MOISTURE STARVED SO THE RAIN POTENTIAL FOR THAT PERIOD
LOOKS QUITE LOW. WE MAY EVEN BE ABLE TO REMOVE POPS FOR IN LATER
FORECASTS.  THE PRIMARY THREAT OF WIDESPREAD SHOWERS HOLDS OFF UNTIL
LATE SATURDAY OR SATURDAY NIGHT AS THE SWLY LOW LEVEL STRENGTHENS TO
40+ KNOTS AND BECOMES AIMED AT LWR MI.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 700 AM EST TUE NOV 12 2013

VFR CONDITIONS WILL DOMINATE TODAY AND TONIGHT. CLEAR SKIES EARLY
THIS MORNING WILL TRANSITION TO BROKEN STRATOCUMULUS CLOUDS WITH
BASES AROUND 3500 FT BY MID TO LATE MORNING.

THE LAKE EFFECT SNOW SHOWERS OVER LK MI WILL DIMINISH THIS MORNING
THEN MOVE INLAND AS FLURRIES THIS AFTERNOON. KMKG COULD SEE SOME
BRIEF MVFR/IFR CONDITIONS 13-16Z AS THE WEAKENING SNOW BAND MOVES
ONSHORE. SKIES WILL BECOME CLR-SCT AGAIN TONIGHT.

SFC WINDS WILL INCREASE OUT OF THE NORTHWEST LATER THIS MORNING
WITH GUSTS TO 25 KNOTS. THE WINDS WILL DIMINISH BELOW 10 KTS
TONIGHT.

&&

.MARINE...
ISSUED AT 330 AM EST TUE NOV 12 2013

WILL GO WITH A SMALL CRAFT ADVISORY FOR ALL THE NEARSHORE WATERS FOR
TODAY AND TONIGHT.  WE MAY NEED A GALE WATCH FOR WED
AFTERNOON/EVENING AS SW WINDS ARE EXPECTED PEAK.

&&

.HYDROLOGY...
ISSUED AT 330 AM EST TUE NOV 12 2013

OTHER THEN THE LAKE EFFECT SNOW THIS MORNING...MUCH OF THE SHORT
TERM WILL BE DRY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     MIZ037-043-071.

LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LMZ844>849.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...MEADE
AVIATION...MEADE
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Nov 12, 4:15 AM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 AM EST TUE NOV 12 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
415 AM EST TUE NOV 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL CREATE AREAS OF REDUCED VISIBILITIES AND SLIPPERY
TRAVEL ALONG THE LAKE MICHIGAN SHORELINE THIS MORNING. LOCALIZED
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-130915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
415 AM EST TUE NOV 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT.
SNOW SHOWERS AND SQUALLS WILL REDUCE VISIBILITIES THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH THE END
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Local storm report, Nov 12, 6:41 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
641 AM EST TUE NOV 12 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             7 NNW SCOTTVILLE        44.04N 86.33W
11/12/2013  M2.2 INCH        MASON              MI   COCORAHS

            SNOW DURATION 24 HOURS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Nov 12, 8:02 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
802 AM EST TUE NOV 12 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SSW MEARS             43.67N 86.42W
11/12/2013  M1.2 INCH        OCEANA             MI   COOP OBSERVER

            SNOW DURATION 24 HOURS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Nov 12, 8:15 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 AM EST TUE NOV 12 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 SW CUSTER             43.93N 86.25W
11/12/2013  M3.5 INCH        MASON              MI   COOP OBSERVER

            SNOW DURATION 24 HOURS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Nov 12, 8:23 AM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
823 AM EST TUE NOV 12 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     SNOW             5 WNW WEARE             43.78N 86.43W
11/12/2013  E3.0 INCH        OCEANA             MI   PUBLIC

            PUBLIC REPORT IN PENTWATER RELAYED BY WZZM.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Nov 12, 9:14 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 AM EST TUE NOV 12 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     SNOW             3 N SCOTTVILLE          43.99N 86.28W
11/12/2013  M2.0 INCH        MASON              MI   BROADCAST MEDIA

            COURTESY OF 7AND4 NEWS.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Nov 12, 9:19 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
919 AM EST TUE NOV 12 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     SNOW             3 N SCOTTVILLE          43.99N 86.28W
11/12/2013  M2.0 INCH        MASON              MI   BROADCAST MEDIA

            COURTESY OF 7AND4 NEWS.

0817 AM     SNOW             5 WNW WEARE             43.78N 86.43W
11/12/2013  E3.0 INCH        OCEANA             MI   PUBLIC

            PUBLIC REPORT IN PENTWATER RELAYED BY WZZM.

0700 AM     SNOW             1 SSW MEARS             43.67N 86.42W
11/12/2013  M1.2 INCH        OCEANA             MI   COOP OBSERVER

            SNOW DURATION 24 HOURS

0700 AM     SNOW             2 SW CUSTER             43.93N 86.25W
11/12/2013  M3.5 INCH        MASON              MI   COOP OBSERVER

            SNOW DURATION 24 HOURS

0500 AM     SNOW             7 NNW SCOTTVILLE        44.04N 86.33W
11/12/2013  M2.2 INCH        MASON              MI   COCORAHS

            SNOW DURATION 24 HOURS

&&

IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 11:03 PM ESTSmall Craft AdvisoryGRR35 hr

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.